Aa
A
A
A
Close
Heart Disease Community
20.1k Members
1481758 tn?1287642243

ammonia levels &heart attack symptoms

i had to be taken to the emergency room the other night, i was having all the symtoms of a heart attack,dizzy,short of breath,numb hands&feet,shaking,cold tingel all over my body,pale,clamy skin,pressure on my chesh,blacking out,couldnt shut my hands,upset stomich.
does this sound like high ammonia level or a hart attach?
i was treated for high ammonia level & i still dont feel right.
please help i dont know what to do
5 Responses
Avatar universal
Sounds like something going on with your pancreas/liver.  This CAN happen with high ammonia levels too.  Are you a drinker?  Any medical history?  

I would be following up with your physician or seeking emergent care AGAIN especially if you are experiencing more symptoms or not getting better.  
1461073 tn?1308681148
Hello the problem can be with your digestive system, your liver-cirrhosis or hepatitis, heart disease, or kidney problems.  Ammonia forms when protein is broken down naturally by bacteria in the body.  It can be treated with diuretics-fluid pills, but the easiest way to lower the levels is to start drinking more water.  The more water in, the more urine made, and the more ammonia excreted out-unless you have kidney issues.  
Recommended amount of water per day is 8- 8 ounces glasses.  

I Hope This Helps.  
1481758 tn?1287642243
it was panic attacks
Avatar universal
So I had an ammonia test due to normal testing for taking Valproic Acid (only 500mg/day).  It was for the first time ever, high in 2 yrs.  Stopped the meds.  2.5 wks later, slightly higher.  My primary MD now took me off my diuretic stating that could also be a culprit.  Off for 1 wk, then meet again in 1 week to ck BP.  2 wks later, ck ammonia  again.  My question is, is it common for meds that can dehydrate you (e.g diuretics, antihistamines etc in combo) to contribute to elevated ammonia levels?  Esp if not historically drinking enough H20 and too much diet coke?  Also take 20mg zolpidem and 1mg clonazepam ea nite and zyrtech 10mg every night and sometimes supplement w/benedryl 50mg if allergies and/sleep issues.  Also take lots of Aleve and Tyenol and was drinking wine frequently, but stopped drinking and started eating better and hyrdrating, was also low in potassium.  Does this all sound like this giant ball of dehydration combined could contribute to the high ammonia levels?  Sometimes I can't get bk to sleep in middle of nite (roommate wakes me up alot w/noise) and take more of my sleep meds, etc just so i can get bk to sleep and get to work and function, so these meds cd be making it worse, I don' know. ??  Just had massive blood test panel done, glucose ok, potassium bk in ck, liver, many other things, electrolytes all ok.  

I started drinking lots of OJ, eating a banana ea day and then adding prunes and raisin bran ea day then bam!  Last Friday after lunch at work, I drank my OJ and got all woozy feeling in the head, hands trembling, slight headache, felt like my head was swimming, barley drove myself home.  got home, shaking all over, took my sleep meds and slept for few hrs, woke up feeling better but next morning, woke up to entire body in major pain all day and felt like was almost flowing through my veins throughout my whole body and cramping feeling too.  No amount of Aleve and Tylenol in the world was helping.  Sunday morning w/breakfast, did the fruits and juice again and same woozy head feeling came bk - also both times, vision has been blurred, which I've had some on and off issues w/past few days since.  These symptoms is what got me to the MD this past Monday, hence the massive lab panels done.  Nothing looks out of whack though, except the ammonia.  

Anything out of all of this, esp all of the meds and lifestyle behaviors, dehydration provide any clues??  Also, have been losing weight since mid-Feb...28 lbs...doing it not too drastically though, and have been feeling ok w/exception of late May/early June starting feeling very lethargic for awhile...prob a sign of the high ammonia levels.  Now I'm concerned being off the diuretic will put weight back on and i was pretty overweight and trying to do the right thing to get in better shape...needed to lose 43 lbs, still need to lose 15 more, but just in one day several lbs came bk on after stopping diuretic.  ???  BP still great though.  


Help!
Avatar universal
Did you ever get any answers.. Your story is similar to mine.  Except I was overdosed on Benadryl in my IV and since have been having issues.  Same as you and I get a lump on the left side of my throat that swells (lymph node) and I get these attacks that make me cry.  I get a lot of pain in my back, stomach.
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.